Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 193, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 24, 2015, 4:14 AM CDT for Henderson County, Texas. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 4:14 AM CDT (09:14 UTC)
- Expired
- Oct 24, 2015, 5:15 PM CDT
- In force
- 13 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 4:09 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 24, 4:09 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 409 AM CDT SAT OCT 24 2015 .DISCUSSION... NO MAJOR CHANGES TO OUR THINKING OVER THE NEXT 6 TO 12 HOURS. SIGNIFICANT HEAVY RAINFALL EVENT CONTINUES ACROSS MUCH OF THE AREA WITH THE BULK OF THE HEAVIEST PRECIPITATION EXTENDING FROM NEAR KILLEEN NORTHEAST TO CORSICANA. LATEST PRECIPITATION ESTIMATES INDICATE THE HEAVIEST RAINFALL RATES ARE AROUND 2 INCHES PER HOUR MAINLY WITH THE CONVECTION ACROSS BELL AND FALLS COUNTIES. THE CONVECTION IS SLOWING DOWN A BIT IN THESE AREAS SO THE FLASH FLOOD THREAT SHOULD CONTINUE TO INCREASE THROUGH MORNING. A LITTLE FARTHER NORTH...IN THE AREAS THAT SAW ANYWHERE FROM 12 TO 20 INCHES OF RAINFALL YESTERDAY...RAINFALL RATES HAVE FALLEN TO AROUND 1/2 INCH PER HOUR. THE GROUNDS THROUGHOUT MUCH OF CENTRAL AND NORTH TEXAS ARE COMPLETELY SATURATED AND ADDITIONAL RAINFALL WILL ALMOST COMPLETELY RUN OFF. ANY HEAVIER BANDS ARE LIKELY TO CAUSE FLASH FLOODING IN A SHORT PERIOD OF TIME. CONCERNING THE FORECAST FOR TODAY...THE COLD FRONT IS LOCATED ALONG A LINE FROM NEAR ABILENE TO WICHITA FALLS TO ARDMORE AND WILL CONTINUE SOUTH THROUGH THE MORNING HOURS. THERE IS SOME MESOSCALE FORCING ALONG THE FRONT AND SOME LIFT FROM THE APPROACHING SHORTWAVE SO THERE WILL LIKELY BE AN UPTICK IN CONVECTION OVER THE NEXT SEVERAL HOURS AS THE FRONT CONTINUES SOUTH. THE MAIN ACTIVITY WILL STILL BE PRIMARILY SOUTH OF THE METROPLEX IN THE WACO/TEMPLE/KILLEEN AREA AND NORTHEAST OF THERE TOWARD CORSICANA THROUGH MID MORNING. THE REMNANTS OF HURRICANE PATRICIA CONTINUE TO SPREAD NORTHEAST AND UPPER LEVEL DIVERGENCE WILL LIKELY BE MAXIMIZED OVER NORTH AND CENTRAL TEXAS BY LATE MORNING/MIDDAY. THIS FAVORABLE WIND PROFILE...COMBINED WITH DEEP MOISTURE AND STRONG FORCING FOR ASCENT FROM APPROACHING TROUGH WILL HELP MAINTAIN MODERATE TO HEAVY RAIN FROM THE DFW METROPLEX SOUTH INTO CENTRAL TEXAS TODAY. LATER THIS MORNING...A SURFACE LOW WILL START TO DEEPEN ACROSS SOUTH TEXAS AND TRACK ALONG THE TEXAS COAST. THIS SHOULD EFFECTIVELY BEGIN TO CUT OFF THE FETCH OF DEEP TROPICAL MOISTURE INTO THE AREA...AND THE PRECIPITATION AREA SHOULD CONTRACT TOWARD THE CENTER OF LOW PRESSURE FARTHER SOUTH AND EAST. THIS SHOULD MEAN THE BEGINNING OF THE END OF THE HEAVY PRECIPITATION ACROSS OUR AREA LATER TODAY. OUR FAR SOUTHEAST COUNTIES WILL LIKELY HAVE THE BEST CHANCE FOR HEAVY RAINFALL THIS AFTERNOON AS THE LOW MOVES NORTHEAST ALONG THE TEXAS COAST. THIS HEAVY RAINFALL POTENTIAL WILL CONTINUE INTO TONIGHT...MAINLY FOR THE FAR SOUTHEAST COUNTIES. OUR OFFICIAL FORECAST WILL STILL SHOW ANOTHER 1 TO 3 INCHES OF RAINFALL THROUGH TODAY ACROSS MUCH OF THE AREA...WITH LIGHTER AMOUNTS FROM THE METROPLEX NORTH AND WEST. WE WILL KEEP THE FLASH FLOOD WATCH AS IS FOR THE MORNING PACKAGE...ALTHOUGH THE THREAT FOR FLASH FLOODING WILL GENERALLY BE LOW ACROSS OUR WEST AND NORTHWEST COUNTIES. AS WE START TO SEE A GENERAL TAPERING OF THE RAIN LATER TODAY...WE WILL LIKELY TRIM PORTIONS OF THE WATCH AREA. RAIN CHANCES WILL LIKELY BE CONFINED TO OUR EASTERN COUNTIES ON SUNDAY AS THE SURFACE LOW CONTINUES TO MOVE TO THE NORTHEAST. WE SHOULD GET A FEW DAYS OF DRYING OUT AS IT NOW LOOKS LIKE A MID WEEK TROUGH WILL COME THROUGH DRY. BOTH THE GFS AND EURO GUIDANCE ARE NOW INDICATING ANOTHER STRONG SHORTWAVE APPROACHING THE AREA LATE IN THE WEEK WHICH WILL LIKELY BRING ANOTHER GOOD CHANCE FOR RAIN ON FRIDAY AND POSSIBLY EXTENDING INTO HALLOWEEN. DUNN && .AVIATION... /ISSUED 1143 PM CDT FRI OCT 23 2015/ SHOWERS AND THUNDERSTORMS CAN BE SEEN ACROSS MUCH OF NORTH AND CENTRAL TEXAS AT THIS TIME. THIS ACTIVITY WILL CONTINUE FOR THE NEXT SEVERAL HOURS AS AN UPPER LEVEL TROUGH MOVES OVER THE AREA. LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING WILL BE THE MAIN CONCERNS WITH THESE STORMS. OVERALL CONDITIONS WILL REMAIN VFR TO MVFR WILL THROUGH SATURDAY MORNING...WITH OCCASIONAL IFR CONDITIONS IN AREAS OF HEAVY RAIN. WINDS SHOULD REMAIN AROUND 10 TO 15 KNOTS...WITH A WIND SHIFT TO THE NORTHWEST MID MORNING SATURDAY WITH A FRONTAL PASSAGE. 78.JG && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 59 67 57 71 / 100 60 30 10 10 WACO, TX 73 60 67 58 71 / 100 80 40 10 10 PARIS, TX 71 59 67 56 70 / 100 60 50 20 20 DENTON, TX 67 57 66 54 71 / 100 50 20 10 10 MCKINNEY, TX 69 58 67 56 70 / 100 60 30 10 10 DALLAS, TX 71 59 67 58 71 / 100 60 30 10 10 TERRELL, TX 72 60 67 57 70 / 100 70 50 20 10 CORSICANA, TX 74 62 68 58 71 / 100 80 50 30 10 TEMPLE, TX 73 61 67 59 71 / 100 80 30 10 10 MINERAL WELLS, TX 67 55 66 53 72 / 90 50 20 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Oct 23, 3:34 PM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 334 PM CDT FRI OCT 23 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 334 PM CDT FRI OCT 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A BAND OF THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL LIFT BACK NORTH TOWARD THE I-20 CORRIDOR TONIGHT. MEANWHILE...ADDITIONAL SCATTERED TO NUMEROUS THUNDERSTORMS CURRENTLY ACROSS WEST TEXAS WILL MOVE INTO WESTERN NORTH TEXAS BY THIS EVENING AS WELL. THE HEAVIEST RAINFALL THROUGH SATURDAY MORNING WILL BE ALONG AND A HUNDRED MILES EITHER SIDE OF A LINE FROM GOLDTHWAITE...TO WAXAHACHIE...TO SULPHUR SPRINGS. ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 6 INCHES WILL RESULT IN WIDESPREAD RUN OFF AND FLASH FLOODING ACROSS MUCH OF THE AREA THROUGH TONIGHT. IN ADDITION...A FEW STRONG STORMS WITH GUSTY DOWNBURST WINDS... SMALL HAIL...AND FREQUENT LIGHTNING ARE POSSIBLE WEST OF INTERSTATE 35 THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND STORMS CONTAINING HEAVY RAINFALL ARE EXPECTED ACROSS ALL OF NORTH TEXAS FROM SATURDAY THROUGH SUNDAY MORNING...AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. THE AXIS OF HEAVIEST RAINFALL IS EXPECTED TO SHIFT SOUTHEAST ACROSS AREAS SOUTH OF INTERSTATE 20 SATURDAY NIGHT. LINGERING HIGHER RAIN CHANCES WILL CONTINUE EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20 ON SUNDAY...BEFORE RAIN CHANCES SLOWLY DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. DUE TO SATURATED SOILS...RUN OFF WILL OCCUR QUICKLY AND PRODUCE FLASH FLOODING WHERE HEAVIER RAINS FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORT FLOODING AND FLASH FLOODING TO YOUR LOCAL LAW ENFORCEMENT.
In the hours before
Local storm report, Oct 23, 10:50 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CDT FRI OCT 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FLASH FLOOD 12 SSE CORSICANA 31.94N 96.39W
10/23/2015 NAVARRO TX EMERGENCY MNGR
SWIFT WATER RESCUES ON I-45 AT MILE MARKERS 218 AND 225.Special weather statement, Oct 24, 12:48 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1248 AM CDT SAT OCT 24 2015
TXZ161-240615-
LIMESTONE-
1248 AM CDT SAT OCT 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LIMESTONE COUNTY...
AT 1245 AM CDT...A STRONG THUNDERSTORM WAS NEAR MEXIA...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. THESE WINDS
COULD DOWN SOME SMALL TREES AND POWER POLES DUE TO SATURATED GROUND
IN THE AREA.
LOCATIONS IMPACTED INCLUDE...
MEXIA...GROESBECK...COOLIDGE...FORT PARKER STATE PARK AND TEHUACANA.
LAT...LON 3155 9633 3150 9659 3155 9676 3171 9692
3181 9668 3180 9651
TIME...MOT...LOC 0545Z 239DEG 15KT 3172 9653
79The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:09 PM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| Oct 23, 8:11 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Hill, Johnson, Tarrant | 3 hr |
| Oct 23, 8:22 PM CDT | Flash Flood Warning | FWD | Coryell, Hamilton | 3 hr |
| Oct 23, 8:47 PM CDT | River Flood Warning | FWD | Navarro | 4 days |
| Oct 23, 8:47 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 7 days |
| Oct 23, 8:55 PM CDT | Areal Flood Advisory | FWD | Anderson | 2 hr |
| Oct 23, 9:11 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Oct 23, 9:51 PM CDT | Areal Flood Advisory | FWD | Collin, Hunt, Rockwall | 3 hr |
| Oct 23, 9:59 PM CDT | Flash Flood Warning | FWD | Navarro | 6 hr |
| Oct 23, 10:05 PM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 3 hr |
| Oct 23, 10:12 PM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| Oct 23, 10:48 PM CDT | River Flood Warning | FWD | Dallas | 12 hr |
| Oct 23, 11:07 PM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Oct 23, 11:12 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Oct 24, 12:48 AM CDT | Special Weather Statement | FWD | Limestone | 27 min |
| Oct 24, 1:02 AM CDT | Areal Flood Advisory | FWD | Coryell | 3 hr |
| Oct 24, 1:10 AM CDT | Areal Flood Advisory | FWD | Freestone | 2 hr |
| Oct 24, 1:16 AM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Oct 24, 1:25 AM CDT | Flash Flood Warning | FWD | Bosque, Hill | 3 hr |
| Oct 24, 1:47 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Oct 24, 2:20 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 67 hr |
| Oct 24, 2:20 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 21 days |
| Oct 24, 2:30 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Oct 24, 3:08 AM CDT | Flash Flood Warning | FWD | Bell, Falls, McLennan | 8 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | Bosque | 27 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | McLennan | 19 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | McLennan | 22 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | McLennan | 17 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | Coryell | 32 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | Coryell | 44 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | Lampasas | 32 hr |
| Oct 24, 4:00 AM CDT | Flash Flood Warning | FWD | Navarro | 13 hr |
| Oct 24, 4:24 AM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 24, 4:30 AM CDT | Flash Flood Warning | FWD | Bosque, Hill | 9 hr |
| Oct 24, 4:43 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Oct 24, 5:21 AM CDT | Flash Flood Warning | FWD | Bell, Falls | 3 hr |
| Oct 24, 5:54 AM CDT | River Flood Warning | FWD | Hamilton | 22 hr |
| Oct 24, 7:17 AM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 24, 7:23 AM CDT | Areal Flood Advisory | FWD | Hamilton | 3 hr |
| Oct 24, 7:32 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 6 hr |
| Oct 24, 7:41 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Oct 24, 7:48 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Oct 24, 8:20 AM CDT | Flash Flood Warning | FWD | Bell, Falls, Robertson | 3 hr |
| Oct 24, 8:31 AM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 6 hr |
| Oct 24, 8:38 AM CDT | Areal Flood Advisory | FWD | Rains, Van Zandt | 3 hr |
| Oct 24, 8:41 AM CDT | Areal Flood Advisory | FWD | Anderson | 3 hr |
| Oct 24, 10:02 AM CDT | Areal Flood Advisory | FWD | Hamilton | 3 hr |
| Oct 24, 10:03 AM CDT | River Flood Warning | FWD | Falls, Milam, Robertson | 61 hr |
| Oct 24, 10:03 AM CDT | River Flood Warning | FWD | Limestone | 64 hr |
| Oct 24, 10:03 AM CDT | River Flood Warning | FWD | Milam | 65 hr |
| Oct 24, 10:40 AM CDT | Areal Flood Warning | FWD | Coryell | 3 hr |
| Oct 24, 10:45 AM CDT | Areal Flood Warning | FWD | McLennan | 3 hr |
| Oct 24, 10:59 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Oct 24, 11:06 AM CDT | Areal Flood Advisory | FWD | Falls, McLennan, Milam, Robertson | 3 hr |
| Oct 24, 11:23 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Oct 24, 11:44 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 3 hr |
| Oct 24, 12:55 PM CDT | Areal Flood Warning | FWD | Bosque, Hill | 6 hr |
| Oct 24, 1:32 PM CDT | Areal Flood Advisory | FWD | Lampasas | 6 hr |
| Oct 24, 1:38 PM CDT | Areal Flood Warning | FWD | Bell, Coryell | 6 hr |
| Oct 24, 1:51 PM CDT | Areal Flood Warning | FWD | Falls, McLennan | 6 hr |
| Oct 24, 2:26 PM CDT | Areal Flood Warning | FWD | Anderson, Freestone, Limestone | 6 hr |
| Oct 24, 3:52 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 4 hr |
| Oct 24, 5:00 PM CDT | Areal Flood Warning | FWD | Navarro | 12 hr |
| Oct 24, 5:11 PM CDT | Areal Flood Warning | FWD | Henderson | 6 hr |
| Oct 24, 6:46 PM CDT | Areal Flood Warning | FWD | Bosque, Hill | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.